MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 intraocular lens (iol) was explanted in the right eye (od) of a female patient due to doctor had to change diopter power.The iol was replaced with a same model but different diopter 20.0 iol.No further information was provided.
 
Additional Manufacturer Narrative
Clarification for the first sentence in the initial report should read as, it was reported that a model zlb00 intraocular lens (iol) was explanted from the right eye (od) of a female patient due to doctor having to change the diopter power.(b)(4).Additional information: device available for evaluation: yes.Returned to manufacturer on: 9/16/2016.Device returned to manufacturer: yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection shows the lens is damaged, most probably to make remove and replacement possible.Considering the condition of the lens additional analysis is not possible.The reported complaint cannot be confirmed.Manufacturing records review: a review of the manufacturing records was performed, which indicated that the product was manufactured according to specifications.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.A search on complaints revealed no other complaints were received for this order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the manufacturing record review of the production order, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5894963
Report Number9614546-2016-00400
Device Sequence Number626010
Product Code MFK
UDI-Device Identifier05050474560758
UDI-Public(01)05050474560758(17)200324
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/24/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2016
Supplement Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR